Quick question here, although the home health care nurse is coming this afternoon.
Today will be my 3rd infusion, but at least they are coming to my house today, and I dont have to make another visit to Cleveland Clinic.
I woke, of course, with the RED hot steroid face. I have about 100 fever, can the steroids do this?
I went over all the handwashing with my boys, and the face I am trying VERY hard to not get sick. Well of course 2 are sick, coughing, fever. and I am pretty sure 1 has strep. If I knew this was going to be the case, I wouldnt have opted for the steroids.
My TN does feel better, thank G-d, but double vision is still hanging on.
So thats the question. I hope and pray I am not getting a virus. I know my body will have a BAD reaction if I do.
Yes, the IVSM can cause a fever. When I was on it in July, I had a fever from it - about 100, like you, the red flushed face and neck, hoarse voice, racing heart, shakes, muscle aches, etc. (and I wasn't sick or on the way to getting sick).
I called my neuro with my symptoms and she actually made me stop the infusion. This is the 2nd time that I had to stop taking the IVSM. They say that I'm hypersensitive to it for some reason. The last time I had to stop, it was because it felt like my achilles tendon was going to rip off. Next time she said she was going to try some gel or something like that. However, I don't think there will be a next time for me...since she may be realizing that I'm PPMS and not RRMS.
I should also say that besides my achilles tendon, I also had all the same symptoms as the last time that I had IVSM - fever, flushed face & neck, hoarse voice, racing heart, shakes, muscle aches, etc.
This is actually a slippery question. Fever is highly unlikely to be an actually side effect of such a potent steroid and this is why. Steroids suppress the entire realm of inflammation and would act to suppress fever also. When a doctor is treating someone with steroids they look for fever, even low-grade, because it is far more likely to be due to an infection. People taking steroids are considered somewhat like time-bombs, because they can have infections (even severe ones) and not show the fever that they should show.
When we treated a child on steroids as part of a course of cancer chemo we considered anything above 100 degrees as possibly indicating a fever and we initiated the sepsis work up - throat, stool, urine and blood cultures, CBC and all. Antibiotics were begun until cultures came back negative.
I know that fever is listed as a side effect, but it is actually rare when you read the actual literature. Watching for the fever is actually watching for a superimposed illness.
Since you are in a household with more than one infectious diseases you should be seen and have a throat culture, blood cultures, flu test and the doctor should consider a pre-emptive course of antibiotics if nothing else.
Kelly - the flushed face & neck, hoarse voice, racing heart, shakes, muscle aches, etc. .are all miserable, but common steroid effects, but it sounds like you are more miserable then most. Considering a different med is reasonable.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.